MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG LOCKING PLATE, SAGITTAL SPLIT, STRAIGHT, 12MM BAR, 6 HOLE, ORTHIOGNATHIC; IMPLANT

STRYKER LEIBINGER FREIBURG LOCKING PLATE, SAGITTAL SPLIT, STRAIGHT, 12MM BAR, 6 HOLE, ORTHIOGNATHIC; IMPLANT
Catalog Number 55-10566
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is not available for evaluation.If additional information is received it will be reported on a supplemental report.Device was discarded at facility.
 
Event or Problem Description
It was reported that the plate broke three weeks after implantation and required a revision surgery to extract that plate and implant another.No additional adverse consequences were reported.
 
Additional Manufacturer Narrative
Corrected data: d10/h3 originally indicated that no return was to be made.The device was located and the actual device was, in fact, returned for evaluation.The reported event could be confirmed.In the detailed device inspection, it is stated that; ¿(¿) the investigation shows that the plate broke in low cycle fatigue mode by exceeding the material strength after a few cycles under partially very high forces.The strong plastic deformation with material bulging next to one breakage area also pointed to too high forces which acted on the plate during the application (¿)¿.Additional details regarding the reported event have been requested such as the type of procedure, postoperative x-rays during initial surgery, as well as surgery reports during implantation and explantation.In the surgery report during initial implantation, it is stated that the diagnosis was a right mandibular angle fracture.Stryker¿s medical expert has stated; ¿(¿) wrong plate used for the fracture.(¿)¿.The use of the reported plate to fix the fracture is considered as off-label use.Based on theperformed investigation, there is no indication of a product malfunction nor any systematic design, material or manufacturing related issue.
 
Event or Problem Description

Brand Name
LOCKING PLATE, SAGITTAL SPLIT, STRAIGHT, 12MM BAR, 6 HOLE, ORTHIOGNATHIC
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
MDR Report Key7899962
Report Number0008010177-2018-00090
Device Sequence Number13879736
Product Code JEY
UDI-Device Identifier04546540366276
UDI-Public04546540366276
Combination Product (Y/N)N
PMA/510(K) Number
K022185
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number55-10566
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2018
Initial Date Received by Manufacturer 09/05/2018
Supplement Date Received by Manufacturer09/05/2018
Initial Report FDA Received Date09/21/2018
Supplement Report FDA Received Date03/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;